Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 101, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 16, 2018, 11:31 PM CDT for Fulton County, Sharp County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2018, 11:31 PM CDT (04:31 UTC)
- Expired
- Aug 17, 2018, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fulton County, AR, Sharp County, AR
The radar
The Memphis radar (KNQA), 180 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 12:00 AM CDT | FLASH FLOOD | Hardy, AR | REPORT OF STREET FLOODING IN THE CITY OF HARDY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 4.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3111 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905
WGUS54 KLZK 170431
FFWLZK
ARC049-135-170730-
/O.NEW.KLZK.FF.W.0101.180817T0431Z-180817T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1131 PM CDT THU AUG 16 2018
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Eastern Fulton County in north central Arkansas...
Northern Sharp County in north central Arkansas...
* Until 230 AM CDT.
* At 1131 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is likely to occur.
* Some locations that will experience flooding include...
Cherokee Village... Ash Flat...
Mammoth Spring... Highland in Sharp County...
Hardy... Williford...
Agnos... Armstrong...
Saddler Falls... Kittle...
Saddle... Wirth...
Ozark Acres...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3648 9139 3647 9136 3642 9135 3642 9131
3639 9131 3639 9129 3637 9129 3637 9128
3633 9128 3633 9126 3625 9126 3625 9171
3633 9167 3647 9154 3650 9149 3650 9141
$$
CooperWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 7:26 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 16, 7:26 PM CDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 726 PM CDT Thu Aug 16 2018 .AVIATION... An area of showers and thunderstorms are forecast to move into Arkansas this evening and these will bring thunderstorms to KHRO and KBPK. Otherwise VFR conditions will be see through the TAF period. A second area of showers and thunderstorms will move through the state on Friday from the North to the South. This line will reach KPBF and KLLQ before OOZ Sat. && .PREV DISCUSSION...(ISSUED 245 PM CDT Thu Aug 16 2018) SHORT TERM...Tonight Through Saturday Much to my disgust, dewpoints in much of central and southern Arkansas have risen into the mid 70s to lower 80s. Even though temperatures aren't too far from average highs, the combination of this and the high humidity have necessitated a short-duration heat advisory for the remainder of the afternoon and into the early evening. Focus shifts to potential convection tonight. Though there are already some showers along outflow over southeast Arkansas, the higher convective potential will be later tonight, as a more potent upper trough digs down into the mid-Mississippi Valley and pushes a surface front into the region. Initially, there will be a round of showers and thunderstorms as one shortwave swings through northern Arkansas in the mean flow late tonight and early Friday morning. There should be a couple more rounds of showers and thunderstorms Friday and Friday night, as the front sinks further south into Arkansas and more upper systems move through in the mean flow and interact with it. On Saturday, rain chances will decrease in the north, as drier air pushes in behind the front. Ahead of the boundary, showers/storms will continue. LONG TERM...Saturday Night Through Thursday Unsettled conditions are expected during at least the first half of this period. The upper flow across the U.S. is forecast to amplify during this period, with an increase in amplitude of the western U.S. ridge expected. Slow moving upper level energy is expected to move south from the mid Mississippi valley early in the period. An associated cold front will also slowly approach. Several rounds of precipitation are expected to affect the mid south accordingly, before the system(s) clear to the southeast. Forecasts will reflect temporal forecast uncertainties. FIRE WEATHER... No significant fire weather issues are expected through the next seven days. Rain chances will continue into mid-week next week. Minimum humidity will remain high through the period. && .LZK Watches/Warnings/Advisories... Heat Advisory until 7 PM CDT this evening FOR Arkansas-Bradley- Calhoun-Clark-Cleveland-Conway-Dallas-Desha-Drew-Faulkner- Garland-Grant-Hot Spring-Independence-Jackson-Jefferson-Johnson- Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita-Perry-Pope- Prairie-Pulaski-Saline-Scott-White-Woodruff-Yell. && Aviation...65
Hazardous weather outlook, Aug 16, 9:55 AM CDT, 13 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 955 AM CDT Thu Aug 16 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 955 AM CDT Thu Aug 16 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected later this afternoon and evening, especially across northern sections of the state. A few storms will approach severe limits, with gusty winds the primary concern. The focus will then turn to the possibility of heavy rain tonight and into Friday. An upper level impulse and a very moist airmass will likely result in areas of heavy rain across the northern and especially the northwest parts of the state. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Showers and thunderstorms with potentially heavy rain will be ongoing across mainly the northern part of the state early Friday. Localized flash flooding will remain a concern. The unsettled weather pattern will continue into the weekend and early next week, with chances for showers and thunderstorms each day. Initially, precipitation will be concentrated over northern and central sections of the state. As the week progresses, rain will affect the southern counties as well. The main headliner in the coming days will be the heavy rain potential. Widespread two to four inch amounts are expected across the northern and central counties, and there could be locally more. Given this much rain, high water problems could become an issue. .Spotter Information Statement... Limited spotter activation may be required this afternoon and evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Aug 16, 10:43 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1043 PM CDT THU AUG 16 2018
ARZ022-023-031-170430-
Pope AR-Van Buren AR-Conway AR-
1043 PM CDT THU AUG 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN...NORTH
CENTRAL CONWAY AND EAST CENTRAL POPE COUNTIES UNTIL 1130 PM CDT...
At 1043 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hector, or 20 miles northeast of Russellville, moving northeast at 20
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Hector... Dabney...
Claude... Appleton...
Beverage Town... Brock Creek Campground...
Caglesville... Scotland...
Mountain Man Trailhead... Scottsville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3539 9298 3543 9305 3549 9305 3567 9281
3560 9264 3547 9257
TIME...MOT...LOC 0343Z 241DEG 19KT 3549 9290
CooperSpecial weather statement, Aug 16, 10:58 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1058 PM CDT THU AUG 16 2018
ARZ004-005-013-170445-
Baxter AR-Marion AR-Searcy AR-
1058 PM CDT THU AUG 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEARCY...SOUTHERN
MARION AND SOUTHWESTERN BAXTER COUNTIES UNTIL 1145 PM CDT...
At 1057 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dugger, or 12 miles southwest of Yellville, moving east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Yellville... Gassville...
Flippin... Advance...
Maumee... Lion Hill...
Rush... Cartney...
Cotter... Buffalo City...
Ralph... Cozahome...
Mull... Buford...
Maumee Crossing... Bruno...
Rea Valley... Push Mountian...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3603 9270 3610 9281 3615 9282 3632 9253
3624 9239 3605 9236
TIME...MOT...LOC 0357Z 251DEG 23KT 3609 9285
CooperSpecial weather statement, Aug 16, 10:59 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1059 PM CDT THU AUG 16 2018
ARZ022-023-031-170430-
Pope AR-Van Buren AR-Conway AR-
1059 PM CDT THU AUG 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN...
NORTHEASTERN CONWAY AND EAST CENTRAL POPE COUNTIES UNTIL 1130 PM
CDT...
At 1059 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jerusalem, or 15 miles northeast of Russellville, moving east at 25
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lanty... Jerusalem...
Claude... Cleveland...
Catholic Point... Blick...
Middleton... Macedonia in Conway County...
Center Ridge... Caglesville...
Oak Grove in Pope County... Moreland...
Wonderview...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3531 9297 3534 9301 3539 9299 3549 9258
3533 9252
TIME...MOT...LOC 0359Z 251DEG 23KT 3539 9290
CooperSpecial weather statement, Aug 16, 11:02 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1102 PM CDT THU AUG 16 2018
ARZ006-007-170445-
Sharp AR-Fulton AR-
1102 PM CDT THU AUG 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FULTON AND
NORTHEASTERN SHARP COUNTIES UNTIL 1145 PM CDT...
At 1101 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hardy, or near Mammoth Spring, moving east at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Cherokee Village... Mammoth Spring...
Hardy... Mammoth Spring State Park...
Armstrong... Saddler Falls...
Saddle... Wirth...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3648 9139 3647 9136 3642 9135 3642 9131
3639 9131 3639 9129 3637 9129 3637 9128
3633 9128 3633 9161 3635 9166 3646 9163
3650 9152 3650 9141
TIME...MOT...LOC 0401Z 256DEG 17KT 3639 9152
CooperSpecial weather statement, Aug 16, 11:19 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1119 PM CDT THU AUG 16 2018
ARZ023-024-170500-
Van Buren AR-Cleburne AR-
1119 PM CDT THU AUG 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VAN BUREN AND
NORTHWESTERN CLEBURNE COUNTIES UNTIL MIDNIGHT CDT...
At 1119 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fairfield Bay Marina, or near Clinton, moving east at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Heber Springs... Clinton...
Fairfield Bay... Greers Ferry...
Higden... Fairfield Bay Marina...
Sugar Loaf Recreation Area... Choctaw...
Edgemont... Dam Site Marina...
Hill Creek Recreation Area... Brownsville...
Eden Isle... South Fork Recreation Area...
Narrows Marina... Choctow Recreation Area...
Woodrow...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3548 9241 3552 9246 3557 9243 3569 9207
3561 9199 3549 9199
TIME...MOT...LOC 0419Z 257DEG 24KT 3553 9235
CooperSpecial weather statement, Aug 16, 11:24 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1124 PM CDT THU AUG 16 2018
ARZ016-025-033-170515-
White AR-Independence AR-Jackson AR-
1124 PM CDT THU AUG 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN INDEPENDENCE...
SOUTHWESTERN JACKSON AND NORTH CENTRAL WHITE COUNTIES UNTIL 1215 AM
CDT...
At 1124 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pleasant Plains, or 15 miles south of Batesville, moving east at 30
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pleasant Plains... Thida...
Rosie... Roosevelt...
Huff...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3551 9148 3549 9174 3552 9179 3561 9179
3568 9154 3561 9145
TIME...MOT...LOC 0424Z 257DEG 24KT 3556 9171
CooperThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:08 PM CDT | Special Weather Statement | LZK | Logan | 37 min |
| Aug 16, 7:17 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 43 min |
| Aug 16, 8:00 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Pope | 20 min |
| Aug 16, 8:38 PM CDT | Special Weather Statement | LZK | Marion | 52 min |
| Aug 16, 10:04 PM CDT | Special Weather Statement | LZK | Pope | 41 min |
| Aug 16, 10:09 PM CDT | Special Weather Statement | LZK | Fulton | 51 min |
| Aug 16, 10:21 PM CDT | Flash Flood Warning | LZK | Baxter, Fulton, Izard | 3 hr |
| Aug 16, 10:40 PM CDT | Special Weather Statement | LZK | Searcy | 50 min |
| Aug 16, 10:43 PM CDT | Special Weather Statement | LZK | Pope | 47 min |
| Aug 16, 10:58 PM CDT | Special Weather Statement | LZK | Marion | 47 min |
| Aug 16, 10:59 PM CDT | Special Weather Statement | LZK | Conway | 31 min |
| Aug 16, 11:02 PM CDT | Special Weather Statement | LZK | Sharp | 43 min |
| Aug 16, 11:19 PM CDT | Special Weather Statement | LZK | Cleburne | 41 min |
| Aug 16, 11:24 PM CDT | Special Weather Statement | LZK | Independence | 51 min |
| Aug 16, 11:34 PM CDT | Special Weather Statement | LZK | Izard | 26 min |
| Aug 16, 11:37 PM CDT | Special Weather Statement | LZK | Stone | 23 min |
| Aug 17, 1:08 AM CDT | Special Weather Statement | LZK | Jackson | 22 min |
| Aug 17, 1:31 AM CDT | Special Weather Statement | LZK | Pope | 44 min |
| Aug 17, 2:21 AM CDT | Special Weather Statement | LZK | Pope | 24 min |
| Aug 17, 4:25 AM CDT | Special Weather Statement | LZK | Lonoke | 35 min |
| Aug 17, 4:27 AM CDT | Special Weather Statement | LZK | Van Buren | 18 min |
| Aug 17, 5:00 AM CDT | Special Weather Statement | LZK | Conway | 30 min |
| Aug 17, 5:03 AM CDT | Special Weather Statement | LZK | Arkansas | 42 min |
| Aug 17, 5:55 AM CDT | Special Weather Statement | LZK | Faulkner | 20 min |
| Aug 17, 6:17 AM CDT | Special Weather Statement | LZK | Faulkner | 43 min |
| Aug 17, 7:17 AM CDT | Special Weather Statement | LZK | Faulkner | 43 min |
| Aug 17, 8:10 AM CDT | Areal Flood Warning | LZK | Conway, Faulkner, Van Buren | 3 hr |
| Aug 17, 8:30 AM CDT | Flash Flood Warning | LZK | Faulkner, Van Buren | 3 hr |
| Aug 17, 1:02 PM CDT | Special Weather Statement | LZK | Jefferson | 43 min |
| Aug 17, 1:36 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Jefferson, Lincoln | 39 min |
| Aug 17, 1:56 PM CDT | Special Weather Statement | LZK | Dallas | 34 min |
| Aug 17, 2:07 PM CDT | Special Weather Statement | LZK | Polk | 23 min |
| Aug 17, 2:29 PM CDT | Special Weather Statement | LZK | Polk | 31 min |
| Aug 17, 2:32 PM CDT | Special Weather Statement | LZK | Polk | 28 min |
| Aug 17, 3:09 PM CDT | Special Weather Statement | LZK | Ouachita | 36 min |
Nearby
Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.